I head to my rhuemy on Wednesday & I'd like to be prepared & do some research on possible treatment plans that he might suggest.
I'm 9 weeks into the MTX & it hasn't kicked in yet. I'm taking methylprednisone 12mg daily to help the joint pain until the MTX hopefully kicks in.

A bit about my joint pain. In March my hands, arms, legs & feet got tingly when staing in one postion too long. Then my hands and wrists started hurting, which I assumed (incorrectly) it was carpal tunnel from the repetitious work I was doing. (neurologist says no carpal tunnel & no neuropathy) then my thumbs stopped working. I couldn't move them & my whole hand hurt to be even touched. It was 2 months before I saw a rhuemy. So I rested my hands, & basically did as little as possible to avoid pain, or making things worse. My hands did get a bit better. I could use my thumbs again, but couldn't do simple things like hold hands, shake hands, or smack the kids (playfully of course). They still hurt to touch. The steroid was great at first. Most days I can hold hands, or shake hands (still can't smack), and there are a few bad days as well.
But then I had an allergy to plaquinil, and got a shot of medrol & the pack of prednilosone that started out at 20mg & tapered down over a week. I felt normal (with my hands, the itching rash - not so much). I had no pain & it felt wonderful. After my week back was done I went back to the 12mg of methylprednisone.
My pain came back slowly to where I had pain daily. I emailed my rhuemy to ask if I could go back on the steriods I had during the allergy reaction. He said the steriods were the same, but I could adjust my dose higher. I slowly upped my dose over 2 weeks until I was taking 24mg of the methylprednisone. When I saw my doc I explained that I wasn't seeing any more relief from the 24mg. So he bumped me back down to the 12mg since it didn't make a difference in pain level. So after a month more of 12mg, I'm wondering if I have pain daily, & stll sensitive to the touch, & worse on rainy days, why am I taking the steroid at all?

Is it a problem with the methyl component?
If I'm only taking steriods until the MTX kicks in (2-3 more month) wouldn't the relief be greater than the side effects on higher doses of steriods for this short term?
If I discontinue the steroids b/c I'm not getting the expected relief - whats left? (nsaids don't touch the pain level nor tramadol) opiates? So I'll get pain relief, but sleep all the time?
I'm still at the early part of my diagnosis (not the symptoms of SLE), so I don't know what the doc might suggest. I'm wondering if anyone's gone through this path & might enlighten me, so when discussing options with the doc I will have my homework done so I can make a more informed decision???